905.866 medical & health answers

Low potassium levels answers (1523)

«Previous Page 7 from 100 Next >
Q: 

I was told my potassium level is too high. What would cause this? And what can i do to lower it?

A: Hi Vanessa. Normal levels of potassium in the body are 3.5-5.5 mEq/L. potassium level above 5.5 is termed ashyperkelemia. Causes include renal insufficiency, drugs like ACE inhibitors, ibuprofen, spirinolactone,pentamidine, addisons disease, aldosterone insufficiency. Massive blood transfusion, burns, low insulinlevels, using beta blockers etc,. Symptoms would include malaise, palpitations, and weakness. Hyperkelemia canbe treated successfully. It is better to consult general physician for treatment. Hope my advice helpful toyou. Take care....
Q: 

low potassium/sodium levels with Lyme?

A: Hi, I have no idea where my sodium pottasium is at?? but it is true, from what I have been told, by doctors and have read about lyme eating up the magnesium. BUT ...I still don''t take it and am not even on antibiotics because there is another school of thought on lyme treatment and people taking magnesium. From Fry Labs research lymers taking magnesum relapse. I know 3 doctors that say NO to magnesium . My doctor wouldn''t even let me do the epson salt baths when he was treating me. I know it is a big part of so many other naturopaths protocols and I am in a lot of pain and feel lousy and always wonder about the magnesium but I still don''t take it . My doctors told me to make it up in food but no supplements. Just wanted to share that so you can ask your LLMD what he really thinks about...


Q: 

Do low or high potassium levels give you any symptoms at all? Mine tend to dip or shoot up

A: One of them is muscle cramps. Apparently this is a symptom of both high and low potassium levels. OlneyFalcon said: 1 Got this: Elevated potassium levels have the effects of numerous uncomfortable and possibly dangerous symptoms. You may feel tired and weak or have difficulty moving your digits or limbs due to mild paralysis. Continued hyperkalemia can lead to a disrupted heartbeat called arrhythmia. Arrhythmia should be corrected as soon as possible. Secondary results from elevated levels relate...


Q: 

One month out and I had low potissium levels.

A: Both conditions can cause your heart rate to be irregular or fast. I havehad a fairly fast heart rate for several years now. But it was blamed onmy lung disease. Now they have discovered my potassium levels are low andput me on supplements and low and behold my heart rate is back down tonormal. From average of 98 to an average of 72.Good Luck Speaking as a nurse as well a a lap RNY pt- low potassium will cause fastirregular heart rate- so can dehydration. Try to add food high in naturalpotassium- bannana, oranges,,tangerines, tomatoes ,apricots(dried),raisins, yogurt to name a few. Hopefully you an get it up with...


Q: 

Diuretics: A cause of low potassium?

A: Many diuretics (sometimes called water pills) decrease potassium in the blood. Diuretics lower blood pressure by helping your body eliminate sodium and water, which reduces blood volume and decreases pressure on your artery walls. When your body excretes excessive amounts of water, it also loses potassium. This can lead to low potassium levels in your blood (hypokalemia). There are potassium-sparing diuretics that don''t cause this problem. These include: Spironolactone (Aldactone)Eplerenone (Inspra)Triamterene (Dyrenium)Angiotensin-converting enzyme (ACE) inhibitors reduce blood pressure by helping to relax blood...


Q: 

How Do You Test for low potassium?

A: Healthy potassium levels are essential to proper nervous system function. If you are experiencing symptoms of low potassium levels or undergoing a medical treatment known to affect potassium concentration, your physician may prescribe a blood test. If the results indicate low potassium levels in the blood, the physician will prescribe a urine test to affirm or rule out possible conditions.Function of potassiumpotassium (atomic symbol K) ions are part of a major class of chemicals in the human body known as electrolytes....


Q: 

Should I go to the emer. room for symptoms of low potassium?

A: As I E mailed the poster when approvuing this post call your surgeon or goto the ER immediately. low potassium can be life threatening. My wife jenhad it. Better sagfe than sorry. If you think your potassium is low, drink some low Sodium V-8. It will getinto your system faster than the gluconate. If you read my profile you willsee that I have had potassium issues, and that''s what my cardiologistrecommended. Nikki: I think your situation is serious enough for you to call your WLSand ask him or her what s/he thinks you should do. I think I''d be realconcern about passing out as who knows if you''ll hit your head or somethingnext time it...


Q: 

My potassium level is way to high my vitamin D level is beyond low what is causing this?

A: Hi, hyperkalemia is a condition caused by higher than normal levels of potassium in the bloodstream. Thekidneys normally remove excess potassium from the body. Therefore, most cases of hyperkalemia are caused bydisorders that reduce the kidneys'' ability to excrete potassium. However, low levels of vitamin D may bealso associated with kidney diseases and increased risk of high blood pressure, high blood sugar and metabolicsyndrome. It is best to consult with doctor to narrow down the diagnosis and know their association with thetype of kidney disease, if exists. Hope this helps....
Q: 

low potassium, high renin & aldosterone

A: Hi Dba3mom, Aldosterone is a hormone in the body that helps increase blood pressure by signalling for increase reabsorption of sodium from the kidneys. The body must maintain electrical neutrality and sodium is positively charged. As a response to the increased sodium, potassium (also positively charged) must decrease. Seeing the kidney specialist is an excellent idea. The kidney is a huge factor in renin and aldosterone. Your weakness, etc. may actually be linked to your low potassium levels. Not taking your spironolactone may have resulted in your potassium levels dropping even more causing your new symptoms. The kidney specialist can...


Q: 

Diabetes Insipidus, low potassium, chronic headaches

A: Hi, Diabetes insipidus(DI) may be caused by 1. a defect in Anti-diuretic hormone production, or 2. a defect in the kidneys'' response to ADH. Usually the patients with Diabetes insipidus pass >3litres/24 hours of low osmolality (<300 mOsmol/kg) urine. Defects in Anti-diuretic hormone production may arise from conditions affecting the hypothalamus/posterior pitutary (cranial or central DI). Defect in the kidneys'' response to ADH is called as Nephrogenic DI. Causes of Diabetes insipidus may be - Acquired or - Idiopathic. The causes of the aquired DI are.. Tumours: germinomas, craniopharyngiomas, hypothalamic metastases, hypothalamic gliomas, lymphomas, & large pituitary tumours with suprasellar involvement. Trauma: Head injury, Intracranial surgery....


 
Contact us   |   Disclaimer & Privacy Policy   |